Alert archive / Tennessee / Freeze Warnings in 2016
Freeze Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Nov 12, 2016, 12:58 PM CST for 35 counties in Tennessee. It took effect at Nov 13, 2016, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2016, 12:58 PM CST (18:58 UTC)
- In effect from
- Nov 13, 2016, 12:00 AM CST
- Expired
- Nov 13, 2016, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Nashville, TN
All 35 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537 WWUS74 KOHX 121858 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1258 PM CST SAT NOV 12 2016 ...FREEZE WARNING IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING FOR MOST OF MIDDLE TENNESSEE... .HIGH PRESSURE WILL SETTLE ACROSS THE SOUTHEASTERN UNITED STATES TONIGHT...PRODUCING CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW OVERNIGHT TEMPERATURES TO FALL TO AROUND THE FREEZING MARK OVER MOST OF MIDDLE TENNESSEE. MANY LOW LYING AREAS COULD SEE THE MERCURY DIP DOWN AS LOW AS THE UPPER 20S. EVEN THOSE AREAS THAT DO NOT SEE FREEZING TEMPERATURES TONIGHT...WILL VERY LIKELY SEE AREAS FROST. TNZ005>011-023>034-056-057-059>066-075-077>080-131400- /O.UPG.KOHX.FZ.A.0005.161113T0600Z-161113T1400Z/ /O.NEW.KOHX.FZ.W.0006.161113T0600Z-161113T1400Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...MANCHESTER... MCMINNVILLE...ALTAMONT...SPENCER 1258 PM CST SAT NOV 12 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...MANY AREAS WILL SEE OVERNIGHT LOW TEMPERATURES DROP TO THE UPPER 20S TO LOWER 30S. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED BY THE FREEZING TEMPERATURES AND AREAS OF FROST. * GEOGRAPHIC AREA...THE WARNING INCLUDES AREAS OF THE MID STATE GENERALLY ALONG AND NORTH OF A LINE FROM FLATWOODS...IN PERRY COUNTY..TO TRACY CITY...IN GRUNDY COUNTY. * TIMING...THE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL SUNDAY MORNING AT 8 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TNZ058-131400- /O.NEW.KOHX.FZ.W.0006.161113T0600Z-161113T1400Z/ LEWIS- INCLUDING THE CITY OF...HOHENWALD 1258 PM CST SAT NOV 12 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY. * TEMPERATURE...MANY AREAS WILL SEE OVERNIGHT LOW TEMPERATURES DROP TO THE UPPER 20S TO LOWER 30S. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED BY THE FREEZING TEMPERATURES AND AREAS OF FROST. * GEOGRAPHIC AREA...THE WARNING INCLUDES LEWIS COUNTY. * TIMING...THE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL SUNDAY MORNING AT 8 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 19
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Nov 12, 11:33 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Nov 12, 11:33 AM CST, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1133 AM CST Sat Nov 12 2016 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... A sprawling high pressure system over the Ohio River Valley provided a continuation of seasonably cool and dry weather here in the Mid-State this morning. Highs this afternoon are still expected to range from the middle 50s to the middle 60s. Surface winds will be mainly out of the northeast at 5 to 10 mph, with occasional gusts to about 18 mph. A freeze watch remains in effect for tonight, between midnight and 8 am Sunday morning. && .AVIATION... 18Z TAF DISCUSSION. Regarding our synoptic pattern, it's the same old tune, but different day: High pressure and dry. VFR conditions should prevail throughout the forecast period, although would not be surprised to see a brief period of BR with MVFR conditions near sunrise Sunday, similar to what occurred on that cold morning several days ago. Since all three terminals are near bodies of water, it is easy for patchy fog to develop over and near the water on nights with good radiational cooling. However, any such "stealth fog" that might develop early Sunday should be very brief. && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Sunday morning FOR Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Grundy-Hickman-Houston-Humphreys-Jackson-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-White- Williamson-Wilson. && DISCUSSION......01/Boyd AVIATION........19
Hazardous weather outlook, Nov 12, 5:00 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CST SAT NOV 12 2016 TNZ005>011-023>034-056-057-059>066-075-077>080-131100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN- 500 AM CST SAT NOV 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH IS IN EFFECT FOR LOCATIONS GENERALLY ALONG AND NORTH OF A LINE FROM LINDEN...TO COLUMBIA...TO ALTAMONT FROM MIDNIGHT TONIGHT THROUGH 8 AM CST SUNDAY MORNING. SENSITIVE OUTDOOR VEGETATION MAY BE KILLED IF FREEZING TEMPERATURES OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TNZ058-093>095-131100- LEWIS-WAYNE-LAWRENCE-GILES- 500 AM CST SAT NOV 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:38 AM CST | Freeze Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 28 more | 9 hr |
Nearby
Freeze Warnings in Tennessee, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.